MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER

ZIMMER BIOMET, INC. EXPLOR 8X28MM IMPL STEM W/SCR; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Catalog Number 11-210063
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), multiple mdr reports were filed for this event.Please see the associated report: 0001825034-2023-02189.D10: unknown explor head, lot unknown.The customer has indicated that the product will not be returned to zimmer biomet for investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.A supplemental will be filed accordingly if any further information is found that would change or alter any conclusions or information.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent a left arm procedure approximately six (6) years ago.The patient is now reported to be experiencing extreme pain.However, no revision procedure or further intervention has been reported to date.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: item# 11-210032; lot# 034410.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a trauma procedure approximately six (6) years and four (4) months ago following a fall that fractured the left ulnar and radial head of the humerus.Subsequently, the patient began experiencing pain, decreased rom, swelling and noise approximately five (5) years and six (6) months post-implantation.X-ray images were taken approximately six (6) months ago and revealed radial head had disassociated from stem and progression of arthritis was noted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04)- stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: (b)(6) 2023 xray progressed arthritis, effusion, dissociation (disengaged) of radial head from radial prosthesis.Xray notes good alignment of ulna.Left elbow pain 7/10, swelling pain, decreased rom, symptoms begun (b)(6) 2022.No trauma, pain with rotation of arm and clicking.Discussed plan : will need revision surgery and will call when he wants surgery.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b2; b3, b4; b5; d2; d6b; g1; g3; g6; h1; h2; h6.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a trauma procedure approximately seven (7) years ago following a fall that fractured the left ulnar and radial head of the humerus.Subsequently, the patient began experiencing pain, decreased rom, swelling and noise approximately five (5) years and six (6) months post-implantation.X-ray images were taken and revealed the radial head had disassociated from stem and progression of arthritis was noted.The patient later underwent a revision surgery approximately four (4) months ago.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 the root cause of the previous investigation remains as cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
EXPLOR 8X28MM IMPL STEM W/SCR
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17795189
Report Number0001825034-2023-02190
Device Sequence Number17887892
Product Code KWI
UDI-Device Identifier00880304210462
UDI-Public(01)00880304210462(17)260308(10)209490
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Catalogue Number11-210063
Device Lot Number209490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/10/2023
02/08/2024
06/21/2024
09/16/2024
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/31/2023
02/09/2024
07/15/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H10.; SEE NARRATIVE IN H10.
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale
Patient Weight116 KG
Patient EthnicityNon Hispanic
Patient RaceWhite